Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 21, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 7, 1999, 5:13 PM EDT for Lackawanna County, Pennsylvania. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 7, 1999, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 7, 1999, 6:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Lackawanna County, PA
The radar
The Binghamton radar (KBGM), 90 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 5:35 PM EDT | Hail 0.75 | Moosic, PA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 1:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 7, 4:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1647 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614 WUUS1 KBGM 072111 RRA SVRBGM PAC069-072215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 511 PM EDT MON JUN 7 1999 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IN NORTHEASTERN PENNSYLVANIA * UNTIL 615 PM EDT * AT 507 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES WEST OF HAZLETON...MOVING EAST AT 25 MPH. * THE FOLLOWING LOCATIONS ARE IN THE PATH OF THIS STORM BEACH HAVEN BY 530 PM ST. JOHNS BY 550 PM ANOHTER SEVERE THUNDERSTORM WILL BE NEAR THE FOLLOWING LOCATIONS DURYEA BY 530 PM DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS VAN AUSDALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:05 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 7, 2:05 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 205 PM EDT MON JUN 7 1999 CONVECTION FIRING ATTM OVER WRN SXNS. XPCT IT MOVE EWD ACRS MUCH OF THE FA THIS EVE WITH CAPES LCLLY APPCHG 4K ON LAPS DATA. HAVE INCLUDED A THRU THIS EVE PD TO COVER THIS SITN AND WW 415. ATMOS STABILIZES LTR TNT ONCE SUBTLE S/WV AND SPEED MAX MOVE NE OF THE RGN. WED...WILL INCLUDE AFTN POPS ONLY IN FAR SERN ZNS. NEXT S/WV ROTATES THRU AND SFC REFLECTION IS SEEN IN THE FORM OF LEE TYPE TROF ACRS ERN PA AND SERN NYS. THIS FEATURE APPEARS TO MOVE THRU ERLY ENUF SO THAT MUCH OF CNY STABILIZES/DRIES OUT DURG THE AFTN. THIS IS WELL SEEN ON THE HRLY PROFILES. THETA-E RIDGE/MARGINAL INSTAB BRIEFLY BUILDS INTO THE CATSK/POCONOS AHD OF THIS TROF ERLY IN THE AFTN BEFORE FOCUSING FURTHER SE LTR IN THE DAY. LO CHC POPS SEEM APPROPRIATE. WED NGT THRU THU...SOMEWHAT COOLER/DRIER AIR AT 85H COMES IN FROM THE NW AS WK SFC RIDGE BLDS IN. AVN HAS MORE LL MOIST ACRS THE AREA DURG THIS TIME FRAME...BUT THAT SEEMS OVERDONE. FOR NOW...WILL STICK WITH CONSISTENCY AND GO P/SNY FOR WED. WRK ZNS OUT. FINAL PACKAGE COMING ARND 3 PM. .BGM...SVR TSTM WATCH UNTIL 7 PM FOR MOST OF CNY/NE PA. JUREWICZ
In the hours before
Special weather statement, Jun 7, 2:43 PM EDT, 2 hours 30 minutes before
NYZ046-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 243 PM EDT MON JUN 07 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 900 PM EDT FOR THE FOLLOWING COUNTIES: OTSEGO NY... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. GET TO A SAFE PLACE IMMEDIATELY IF YOU ARE CAUGHT OUTSIDE. STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS. LIGHTNING IS A KILLER IN THESE STORMS. DO NOT SEEK SHELTER UNDER TREES AND GET AWAY FROM OPEN AREAS. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT.
Special weather statement, Jun 7, 4:03 PM EDT, 1 hour 10 minutes before
NYZ044-056-045-057-062-PAZ048-040-044-047-043-039-NYZ046-080200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 403 PM EDT MON JUN 07 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1000 PM EDT FOR THE FOLLOWING COUNTIES: CORTLAND NY... BROOME NY... CHENANGO NY... DELAWARE NY... SULLIVAN NY... PIKE PA... WAYNE PA... LACKAWANNA PA... LUZERNE PA... WYOMING PA... SUSQUEHANNA PA... OTSEGO NY... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. GET TO A SAFE PLACE IMMEDIATELY IF YOU ARE CAUGHT OUTSIDE. STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS. LIGHTNING IS A KILLER IN THESE STORMS. DO NOT SEEK SHELTER UNDER TREES AND GET AWAY FROM OPEN AREAS. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT. PADAVONA
Local storm report, Jun 7, 4:34 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
434 PM EDT MON JUN 07 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM WAYLAND NY WIND DAMAGE
06/07/99 STEUBEN TREES DOWN.
0245 PM HORSEHEADS NY 60 MPH TSTM GUST
06/07/99 CHEMUNG SKYWARN SPOTTER ESTIMATED
WIND GUSTS OF 50 TO 70
MPH.
0255 PM HORSEHEADS NY WIND DAMAGE
06/07/99 CHEMUNG NUMEROUS TREES AND WIRES
DOWN.
0325 PM ATHENS PA WIND DAMAGE
06/07/99 BRADFORD TREES AND WIRES DOWN.
0330 PM NY WIND DAMAGE
06/07/99 TIOGA SCATTERED TREES DOWN
COUNTYWIDE.
0340 PM SPENCER NY WIND DAMAGE
06/07/99 TIOGA TREES DOWN.
0353 PM OWEGO NY WIND DAMAGE
06/07/99 TIOGA TREE DOWN.
0358 PM WEST CORNERS NY WIND DAMAGE
06/07/99 BROOME NUMEROUS LARGE TREE LIMBS
DOWN.
0400 PM VESTAL NY .75 INCH HAIL
06/07/99 BROOME
0404 PM VESTAL NY 60 MPH TSTM GUST
06/07/99 BROOME WIND GUSTS TO 60 MPH
ESTIMATED BY SKYWARN
SPOTTER.
0408 PM BINGHAMTON NY .75 INCH HAIL
06/07/99 BROOME
0410 PM VESTAL NY .88 INCH HAIL
06/07/99 BROOME
0410 PM ENDICOTT NY WIND DAMAGE
06/07/99 BROOME LARGE TREES DOWN AND
WIDESPREAD POWER OUTAGES.
0415 PM CONKLIN NY 1.75 INCH HAIL
06/07/99 BROOME GOLF BALL SIZE HAIL. HAIL
FELL FOR 15 MINUTES AND
COVERED THE GROUND.Local storm report, Jun 7, 4:34 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
434 PM EDT MON JUN 07 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM WAYLAND NY WIND DAMAGE
06/07/99 STEUBEN TREES DOWN.
0245 PM HORSEHEADS NY 60 MPH TSTM GUST
06/07/99 CHEMUNG SKYWARN SPOTTER ESTIMATED
WIND GUSTS OF 50 TO 70
MPH.
0255 PM HORSEHEADS NY WIND DAMAGE
06/07/99 CHEMUNG NUMEROUS TREES AND WIRES
DOWN.
0325 PM ATHENS PA WIND DAMAGE
06/07/99 BRADFORD TREES AND WIRES DOWN.
0330 PM NY WIND DAMAGE
06/07/99 TIOGA SCATTERED TREES DOWN
COUNTYWIDE.
0340 PM SPENCER NY WIND DAMAGE
06/07/99 TIOGA TREES DOWN.
0353 PM OWEGO NY WIND DAMAGE
06/07/99 TIOGA TREE DOWN.
0358 PM WEST CORNERS NY WIND DAMAGE
06/07/99 BROOME NUMEROUS LARGE TREE LIMBS
DOWN.
0400 PM VESTAL NY .75 INCH HAIL
06/07/99 BROOME
0404 PM VESTAL NY 60 MPH TSTM GUST
06/07/99 BROOME WIND GUSTS TO 60 MPH
ESTIMATED BY SKYWARN
SPOTTER.
0408 PM BINGHAMTON NY .75 INCH HAIL
06/07/99 BROOME
0410 PM VESTAL NY .88 INCH HAIL
06/07/99 BROOME
0410 PM ENDICOTT NY WIND DAMAGE
06/07/99 BROOME LARGE TREES DOWN AND
WIDESPREAD POWER OUTAGES.
0415 PM CONKLIN NY 1.75 INCH HAIL
06/07/99 BROOME GOLF BALL SIZE HAIL. HAIL
FELL FOR 15 MINUTES AND
COVERED THE GROUND.Local storm report, Jun 7, 4:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
458 PM EDT MON JUN 07 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM WAYLAND NY WIND DAMAGE
06/07/99 STEUBEN TREES DOWN.
0245 PM HORSEHEADS NY 60 MPH TSTM GUST
06/07/99 CHEMUNG SKYWARN SPOTTER ESTIMATED
WIND GUSTS OF 50 TO 70
MPH.
0255 PM HORSEHEADS NY WIND DAMAGE
06/07/99 CHEMUNG NUMEROUS TREES AND WIRES
DOWN.
0325 PM ATHENS PA WIND DAMAGE
06/07/99 BRADFORD TREES AND WIRES DOWN.
0330 PM NY WIND DAMAGE
06/07/99 TIOGA SCATTERED TREES DOWN
COUNTYWIDE.
0340 PM SPENCER NY WIND DAMAGE
06/07/99 TIOGA TREES DOWN.
0353 PM OWEGO NY WIND DAMAGE
06/07/99 TIOGA TREE DOWN.
0358 PM WEST CORNERS NY WIND DAMAGE
06/07/99 BROOME NUMEROUS LARGE TREE LIMBS
DOWN.
0400 PM VESTAL NY .75 INCH HAIL
06/07/99 BROOME
0404 PM VESTAL NY 60 MPH TSTM GUST
06/07/99 BROOME WIND GUSTS TO 60 MPH
ESTIMATED BY SKYWARN
SPOTTER.
0408 PM BINGHAMTON NY .75 INCH HAIL
06/07/99 BROOME
0410 PM VESTAL NY .88 INCH HAIL
06/07/99 BROOME
0410 PM ENDICOTT NY WIND DAMAGE
06/07/99 BROOME LARGE TREES DOWN AND
WIDESPREAD POWER OUTAGES.
0415 PM CONKLIN NY 1.75 INCH HAIL
06/07/99 BROOME GOLF BALL SIZE HAIL. HAIL
FELL FOR 15 MINUTES AND
COVERED THE GROUND.
0415 PM KIRKWOOD NY WIND DAMAGE
06/07/99 BROOME EMA REPORTS NUMEROUS LARGE
TREES DOWN IN
BINGHAMTON...CONKLIN...AND
KIRKWOOD.Local storm report, Jun 7, 4:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
458 PM EDT MON JUN 07 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM WAYLAND NY WIND DAMAGE
06/07/99 STEUBEN TREES DOWN.
0245 PM HORSEHEADS NY 60 MPH TSTM GUST
06/07/99 CHEMUNG SKYWARN SPOTTER ESTIMATED
WIND GUSTS OF 50 TO 70
MPH.
0255 PM HORSEHEADS NY WIND DAMAGE
06/07/99 CHEMUNG NUMEROUS TREES AND WIRES
DOWN.
0325 PM ATHENS PA WIND DAMAGE
06/07/99 BRADFORD TREES AND WIRES DOWN.
0330 PM NY WIND DAMAGE
06/07/99 TIOGA SCATTERED TREES DOWN
COUNTYWIDE.
0340 PM SPENCER NY WIND DAMAGE
06/07/99 TIOGA TREES DOWN.
0353 PM OWEGO NY WIND DAMAGE
06/07/99 TIOGA TREE DOWN.
0358 PM WEST CORNERS NY WIND DAMAGE
06/07/99 BROOME NUMEROUS LARGE TREE LIMBS
DOWN.
0400 PM VESTAL NY .75 INCH HAIL
06/07/99 BROOME
0404 PM VESTAL NY 60 MPH TSTM GUST
06/07/99 BROOME WIND GUSTS TO 60 MPH
ESTIMATED BY SKYWARN
SPOTTER.
0408 PM BINGHAMTON NY .75 INCH HAIL
06/07/99 BROOME
0410 PM VESTAL NY .88 INCH HAIL
06/07/99 BROOME
0410 PM ENDICOTT NY WIND DAMAGE
06/07/99 BROOME LARGE TREES DOWN AND
WIDESPREAD POWER OUTAGES.
0415 PM CONKLIN NY 1.75 INCH HAIL
06/07/99 BROOME GOLF BALL SIZE HAIL. HAIL
FELL FOR 15 MINUTES AND
COVERED THE GROUND.
0415 PM KIRKWOOD NY WIND DAMAGE
06/07/99 BROOME EMA REPORTS NUMEROUS LARGE
TREES DOWN IN
BINGHAMTON...CONKLIN...AND
KIRKWOOD.The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:10 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 60 min |
| Jun 7, 3:39 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 66 min |
| Jun 7, 4:16 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 64 min |
| Jun 7, 4:19 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 61 min |
| Jun 7, 4:29 PM EDT | Severe Thunderstorm Warning | BGM | Wyoming | 76 min |
| Jun 7, 5:11 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 64 min |
| Jun 7, 5:30 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 65 min |
| Jun 7, 6:12 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.